• Please read the thread in Forum News and Announcements pertaining to race related discussion on SF - thank you :)

Med crapout

Harmony

Well-Known Member
SF Supporter
#1
Has anyone ever been on an antidepressant and it just ceases to benefit you after having taken it for a length of time? This occurrence taking place despite exogenous factors being prime?
 

Ash600

Of dust and shadows
SF Creative
SF Supporter
#2
Developing tolerance towards an antidepressant can be a common occurence, Harm as with potentially any other med. So that as well as those exogenous factors can be contributing towards you no longer experiencing any benefits.

Whether you need a dose change or switch, goes without saying that a med review would be in order.
 

Harmony

Well-Known Member
SF Supporter
#3
Yes, I understand all that. Delving into this further, I wonder if being on antidepressants for so long has made it so I can't produce the needed neurotransmitters on my own. Some sort of overuse/rebound effect. That being said, ofc I would never abruptly discontinue or encourage anyone to avoid antidepressants. I think my next move will be the prospect of an SSNRI for the norepinephrine component because I'm certainly not at a point where I feel comfortable titrating off of an AD. That would surely be a recipe for disaster.
 

Ash600

Of dust and shadows
SF Creative
SF Supporter
#4
That is an interesting concept and definetly something to consider. I wonder if there is anything out there discussing neurochanges on prolonged AD use that can lead to this? However with the reuptake inhibitors, you're still making the neurotransmitters but just dampening down the autoinhibitory feedback mechanism. I'm thinking it could be more of tachyphylaxis situation going on.

That seems logical to step it up to an SSNRI, might as hit it with a different route. Cross-tapering method perhaps regarding the switch?
 

Ash600

Of dust and shadows
SF Creative
SF Supporter
#5
That is an interesting concept and definetly something to consider. I wonder if there is anything out there discussing neurochanges on prolonged AD use that can lead to this? However with the reuptake inhibitors, you're still making the neurotransmitters but just dampening down the autoinhibitory feedback mechanism. I'm thinking it could be more of tachyphylaxis situation going on.

That seems logical to step it up to an SSNRI, might as hit it with a different route. Cross-tapering method perhaps regarding the switch?

In case you're up for a bit of reading

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4008298/
 

Please Donate to Help Keep SF Running

Total amount
$30.00
Goal
$255.00
Top